MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2024-03894 and 3005099803-2024-03895 for the associated device information.It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the bile duct for stricture management during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was unable to deploy as the suture was unable to be released.A second flexima biliary preloaded stent of a different size was used but the same problem occurred.The procedure was cancelled due to device availability.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11: a flexima biliary preloaded stent was received for analysis.Media inspection on the photo of the device provided found that the guide catheter was kinked.Visual inspection found that the guide catheter was kinked, and the cap was detached.The push catheter suture hole was torn, and the stent was not deployed.No other problems were noted with the device.Product analysis confirmed the reported events of suture deployment issue and stent failure to deploy, and these events could have occurred as a result of the difficulties when trying to deploy the stent.If the device had pressure during the attempted deployment possibly due to the physician's technique, it is most likely that the stent could not be deployed, and the push catheter suture hole was torn by the pressure added by the suture.Furthermore, it is also possible that the pressure being applied when deploying the stent resulted in the observed event of the guide catheter being kinked and since the guide catheter was most likely stuck, it could not be released from the delivery system, and this would result in the guide catheter being detached from the cap.The observed event of guide catheter kinked would have then affected the way the suture is supposed to be deployed from the stent and push catheter.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19969023
Report Number3005099803-2024-03895
Device Sequence Number8923633
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0031996160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown